Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Kansas City, MO

June 30, 2005Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2005, 8:30 PM CDT for Linn County, Miami County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 8:30 PM CDT (01:30 UTC)
Expired
Jun 30, 2005, 9:15 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:45 PM CDTHAIL 1La Cygne, KSREPORTED FROM LA CYGNE TO 1 MILE NORTH OF LA CYGNE.
Jun 30, 8:45 PM CDTHAIL 1La Cygne, KSREPORTED FROM LA CYGNE TO 1 MILE NORTH OF LA CYGNE. WIND DAMAGE ALSO REPORTED IN THE CITY OF LA CYGNE...WITH NUMEROUS TREES UPROOTED. TREES FELL ONTO HOUSES AND PRODUCED STRUCTURAL DAMAGE. REPORTED BY LINN COUNTY SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:40 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 30, 4:35 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 30, 8:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 010130
SVREAX
KSC107-121-010215-
/O.NEW.KEAX.SV.W.0128.050701T0130Z-050701T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINN COUNTY IN EAST CENTRAL KANSAS
  SOUTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARKER...OR 15 MILES SOUTH OF PAOLA...AND MOVING SOUTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   FONTANA BY 835 PM CDT.
   LA CYGNE BY 845 PM CDT.
   TRADING POST BY 900 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3854 9492 3831 9507 3805 9462 3838 9462

$$

NRR
3 follow-up statements
000 
WWUS53 KEAX 010142
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT THU JUN 30 2005

KSC107-121-010215-
/O.CON.KEAX.SV.W.0128.000000T0000Z-050701T0215Z/
MIAMI KS-LINN KS-
843 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 915 PM CDT...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LA CYGNE...OR 17 MILES SOUTH OF PAOLA...MOVING EAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   TRADING POST BY 855 PM CDT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3854 9492 3831 9507 3805 9462 3838 9462

$$

NRR
000 
WWUS53 KEAX 010158
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT THU JUN 30 2005

KSC107-121-010215-
/O.CON.KEAX.SV.W.0128.000000T0000Z-050701T0215Z/
MIAMI KS-LINN KS-
858 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 915 PM CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TRADING POST...OR 18 MILES WEST OF BUTLER...MOVING
SOUTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LINN AND SOUTHWESTERN MIAMI COUNTIES...INCLUDING THE TOWN OF TRADING
POST.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3854 9492 3831 9507 3805 9462 3838 9462

$$

NRR
000 
WWUS53 KEAX 010213
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 PM CDT THU JUN 30 2005

KSC107-121-010223-
/O.EXP.KEAX.SV.W.0128.000000T0000Z-050701T0215Z/
MIAMI KS-LINN KS-
913 PM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINN AND SOUTHWESTERN
MIAMI COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3854 9492 3831 9507 3805 9462 3838 9462

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:50 AM CDT, 17 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 2:50 AM CDT, 17 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT THU JUN 30 2005

.DISCUSSION...
CONVECTION BECAME MORE WIDESPREAD AND INTENSE ACROSS NORTHWEST/NORTH
CENTRAL MISSOURI THIS MORNING AS THE UPPER LEVEL SPEED MAXIMUM AND
LOW LEVEL JET COMBINED TO OVERCOME THE FAIRLY SUBSTANTIAL 900-700 MB
CAP THAT WAS IN PLACE. EARLY MORNING SURFACE OBSERVATIONS INDICATE
THE COLD FRONT IS NOW STRETCHED FROM CENTRAL IOWA SOUTHWEST ACROSS
THE NORTHWEST TIP OF MISSOURI...AND BACK ACROSS CENTRAL KANSAS. THE
FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY...REACHING
A KIRKSVILLE TO KANSAS CITY LINE BY THE NOON HOUR. EXPECT WE WILL
HAVE A CONVECTIVE LULL AFTER MID MORNING...BUT WILL HAVE ANOTHER
OPPORTUNITY FOR THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEASTERN
HALF OF THE CWA (ALONG/SOUTH OF THE AFOREMENTIONED NOON-TIME FRONTAL
POSITION). MAY HAVE A DIFFICULT TIME OVERCOMING A SUBSTANTIAL AMOUNT
OF CONVECTIVE DEBRIS FROM THE MORNING ACTIVITY AND CAPPING
INVERSION...ALTHOUGH BOTH NAM AND GFS MODELS PROG DECENT LOW LEVEL
CONVERGENCE ALONG THE FRONT LATE THIS AFTERNOON AND EARLY EVENING.
WILL ALSO HAVE THE ASSISTANCE FROM DIVERGENCE ASSOCIATED WITH THE
UPPER LEVEL JET STREAK. THE MAIN THREAT FROM THESE THUNDERSTORMS
WOULD BE DAMAGING WINDS. WITH FREEZING LEVELS AROUND 15K
FEET...LARGE HAIL REMAINS A MUCH LESSER THREAT. CONVECTION SHOULD
SHIFT SOUTH OF THE FORECAST AREA THIS EVENING...AND HAVE CHANCE POPS
ENDING BY MIDNIGHT.

HAVE GONE ON THE LOWER END OF GUIDANCE AGAIN FOR HIGH TEMPS
TODAY...ESPECIALLY TAKING INTO CONSIDERATION THE RESIDUAL CLOUD
COVER. IT WILL STILL BE AN UNSEASONABLY WARM DAY SOUTH OF THE
FRONT...WHERE ANTICIPATE TEMPERATURES TO WARM INTO THE LOW TO MID
90S. TEMPERATURES SHOULD RETREAT BACK TO NEAR OR SLIGHTLY BELOW
NORMAL READINGS ON FRIDAY IN THE WAKE OF THE FRONT...ALTHOUGH ZONAL
FLOW WILL QUICKLY BECOME ESTABLISHED OVER THE WEEKEND...ENDING THE
BRIEF HIATUS FROM 90 DEGREE READINGS.

THE MEDIUM RANGE MODELS ARE STILL FORECASTING A STRONGER SHORTWAVE
TO TRACK ACROSS SOUTHERN CANADA LATE IN THE WEEKEND...AND PUSH A
SURFACE FRONT ACROSS THE NORTHERN PLAINS. THE GFS PROGS A CONVECTIVE
COMPLEX TO REACH NORTHERN MISSOURI EARLY ON INDEPENDENCE DAY
MORNING. HOWEVER...DUE TO LACK OF CONFIDENCE REGARDING THIS FEATURE
AND THE SOUTHWARD PENETRATION OF THE FRONT...WILL ONLY MAINTAIN 20
POPS AT THIS POINT.

SCHMIT

&

.PREV DISCUSSION...

420 PM CDT WED...
CONVECTIVE CLOUD DEBRIS HELD TEMPERATURES DOWN ACROSS NORTHERN PART
OF CWA THIS AFTERNOON...THOUGH MOST LOCATIONS MADE IT INTO LOWER
90S.  TEMPERATURES ON TRACK ACROSS SOUTHERN SECTIONS WHERE A FEW
LOCATIONS REACHED UPPER 90S.  MOIST AXIS TRANSLATING EAST...BUT
STILL ENOUGH LOW LEVEL HUMIDITY TO KEEP OVERNIGHT TEMPERATURES ON
THE MUGGY SIDE.  BOOSTED OVERNIGHT MINIMUMS A COUPLE DEGREES ALONG
AND SOUTH OF THE MISSOURI RIVER...AS AIRMASS WILL NOT MODIFY THAT
MUCH OVERNIGHT.

SHORT TERM MODELS CONSISTENT ON DRIVING SURFACE COLD FRONT INTO
NORTHWEST PART OF CWA LATE TONIGHT AND THROUGH THE REST OF CWA ON
THURSDAY.  SUBSTANTIAL CAP AT 850 MB PER 18 UTC OAX SOUNDING IS
GOING TO BE DIFFICULT TO OVERCOME DURING THE DAYLIGHT HOURS.  BETTER
CHANCE OF CONVECTIVE DEVELOPMENT LATE TONIGHT AS THERMAL RIDGE AT
700 TRANSLATES EAST AND SOUTH DUE TO APPROACHING NORTHERN STREAM
SHORTWAVE.  LLJ WILL HELP ENHANCE CONVERGENCE ALONG EDGE OF CAP
ACROSS NE/NC KS AND BELIEVE CONVECTION WILL FIRE PER NAM/WS NAM
SOLUTION.  ADJUSTED TIMING OF CONVECTION TO AFFECT NW MO BY 06-08
UTC...AND THE I-70 CORRIDOR BY 09-10 UTC.  FRONT/OUTFLOW BOUNDARY
WILL LINGER ACROSS SOUTHERN METRO...OR ALONG US 50 CORRIDOR ON
THURSDAY AFTERNOON. A SLIGHTLY BETTER CHANCE OF DIURNAL CONVECTION
TOMORROW SINCE 700 TEMPERATURES WILL BE A LITTLE COOLER.  FRONT WILL
MOVE SOUTH OF CWA BY 00 UTC BRINGING MUCH ANTICIPATED COOLDOWN FOR
END OF WEEK.

SF

A WELCOME RESPITE FROM THE HOT AND HUMID CONDITIONS WILL COME ON
FRIDAY. HIGH PRESSURE WILL START TO BUILD ACROSS THE REGION
AGAIN...INITIALLY DRAWING COOLER AND DRIER AIR SOUTH ON NORTHERLY
WINDS. THE COOLER TEMPERATURES WILL HAVE A BRIEF STAY BEFORE A
WARMUP REINITIATES THROUGH THE WEEKEND WITH THE RETURN OF SOUTHERLY
WINDS. BY SUNDAY NIGHT INTO MONDAY...THE MEDIUM RANGE MODELS BRING A
COLD FRONT SOUTH TOWARD THE AREA. QUESTION REMAINS WHETHER OR NOT
THE FRONT WILL MAKE IT FAR ENOUGH SOUTH TO BRING PRECIPITATION TO
THE FORECAST AREA BEFORE STALLING OUT. HAVE KEPT THE GOING SLIGHT
CHANCES FOR PRECIPITATION ACROSS NORTHERN MISSOURI/NORTHEAST KANSAS
SUNDAY THROUGH MONDAY.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE
Hazardous weather outlook, Jun 30, 1:05 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT THU JUN 30 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
105 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SURFACE COLD FRONT AND NUMEROUS OUTFLOW BOUNDARIES WILL BE THE FOCUS
FOR THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON.  A SLIGHT LULL IN
THUNDERSTORM ACTIVITY IS EXPECTED MID-AFTERNOON...BUT THUNDERSTORMS
ARE EXPECTED TO REDEVELOP ALONG AND SOUTH OF THE MISSOURI RIVER BY
LATE AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. PERSISTENT
CLOUD COVER WILL INHIBIT ATMOSPHERIC DESTABILIZATION ALONG THE
MISSOURI RIVER VALLEY AND AREAS NORTH. HOWEVER...LESS CLOUD COVER
ALONG AND SOUTH OF A LINE FROM PAOLA KANSAS THROUGH WARRENSBURG TO
SEDALIA WILL ALLOW FOR ADEQUATE HEATING AND INCREASING INSTABILITY TO
OCCUR. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN PORTIONS
OF THE OUTLOOK AREA. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL
BE DAMAGING WIND GUSTS...AS WELL AS ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN MISSOURI MONDAY...
BRINGING A CHANCE OF THUNDERSTORMS TO AREAS ALONG AND NORTH
OF INTERSTATE 70 SUNDAY NIGHT THROUGH MONDAY NIGHT.  ISOLATED SEVERE
STORMS WILL BE POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
THE OUTLOOK AREA.

SF

In the hours before

Local storm report, Jun 30, 5:56 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      MOSBY                   39.32N 94.30W
06/30/2005                   CLAY               MO   FIRE DEPT/RESCUE

            122ND STREET IN MOSBY CLOSED DUE TO HIGH WATER

&&

MJM
Local storm report, Jun 30, 6:27 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             LA CYGNE                38.35N 94.76W
06/30/2005  0.75 INCH        LINN               KS   LAW ENFORCEMENT

&&

MJULY
Special weather statement, Jun 30, 7:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT THU JUN 30 2005

MOZ054-010100-
HENRY-
701 PM CDT THU JUN 30 2005

...SIGNIFICANT WEATHER ALERT FOR HENRY COUNTY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LA DUE...OR 8 MILES WEST OF
CLINTON...MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR CLINTON BY 710 PM CDT.
  NEAR LEWIS BY 715 PM CDT.
  NEAR CALHOUN BY 725 PM CDT.

WINDS OF 30 TO 50 MPH ARE EXPECTED WITH THIS STORM.

NRR
Special weather statement, Jun 30, 7:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT THU JUN 30 2005

KSZ057-060-010130-
LINN-MIAMI-
723 PM CDT THU JUN 30 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LINN AND SOUTHERN MIAMI
COUNTIES...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRINCETON KS...OR 9 MILES SOUTHEAST OF
OTTAWA...MOVING EAST AT 35 MPH.

PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF
OSAWATOMIE...BEAGLE AND FONTANA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IF THE STORM HOLDS TOGETHER...QUARTER SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH ARE POSSIBLE.

NRR
Special weather statement, Jun 30, 7:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT THU JUN 30 2005

KSZ025-103>105-MOZ028>030-037>038-010130-
ATCHISON KS-JOHNSON KS-LEAVENWORTH KS-WYANDOTTE KS-
CLAY MO-JACKSON MO-LAFAYETTE MO-PLATTE MO-RAY MO-
728 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 563 FOR THE FOLLOWING AREAS

IN KANSAS THIS CANCELS 4 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON

IN NORTHEAST KANSAS

ATCHISON              LEAVENWORTH           WYANDOTTE

IN MISSOURI THIS CANCELS 5 COUNTIES

IN WEST CENTRAL MISSOURI

CLAY                  JACKSON               LAFAYETTE
PLATTE                RAY

THIS INCLUDES THE CITIES OF...ATCHISON...CONCORDIA...
EXCELSIOR SPRINGS...INDEPENDENCE...KANSAS CITY...KANSAS CITY...
LEAVENWORTH...LEXINGTON...LIBERTY...OLATHE...OVERLAND PARK...
PARKVILLE...PLATTE CITY AND RICHMOND.

KSZ057-060-MOZ043>044-053>054-010200-
LINN KS-MIAMI KS-BATES MO-CASS MO-HENRY MO-JOHNSON MO-

SEVERE THUNDERSTORM WATCH NUMBER 563 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN EAST CENTRAL KANSAS

LINN                  MIAMI

IN MISSOURI THIS WATCH INCLUDES 4 COUNTIES

IN WEST CENTRAL MISSOURI

BATES                 CASS                  HENRY
JOHNSON

THIS INCLUDES THE CITIES OF...BUTLER...CLINTON...HARRISONVILLE...
MOUND CITY...PAOLA...WARRENSBURG AND WINDSOR.
Local storm report, Jun 30, 7:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 S OSAWATOMIE          38.47N 94.95W
06/30/2005  0.75 INCH        MIAMI              KS   TRAINED SPOTTER

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:47 PM CDTSevere Thunderstorm WarningEAXLinn, Miami43 min
Jun 30, 8:14 PM CDTFlash Flood WarningEAXMiami6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.